Register Latest Topics
 
 
 


Reply
  Author   Comment  
heathwhit

Registered:
Posts: 162
Reply with quote  #1 
Anyone found hormone cream made their symptons worse.Nothing seems to suit me.
__________________
H.M Whitworth
Moderatorsusan

Moderator
Registered:
Posts: 920
Reply with quote  #2 
I think I have mentioned before that this is often down to the additives in certain creams which can irritate delicate tissues where the nerve endings are exposed.  You may want to use a barrier cream or seek a referral to a vulval dermatologist for further examination and treatment to heal the skin.
heathwhit

Registered:
Posts: 162
Reply with quote  #3 
Oh susan, thank you for your reply as most of my problems sre all in that srea the feeling to wee etc.I feel that ihave had a needless cystoscopy which hasn"t helped my symptons and my doctor did say the private test result i had the bacteria they mentioned was usually found on the skin.Will i be able to find a vulval dermatologist in my area in york will there be one at the Hospital.Hrather.
__________________
H.M Whitworth
Moderatorsusan

Moderator
Registered:
Posts: 920
Reply with quote  #4 
Yes, just a quick google of Vulval Dermatologists in York has come up with this. There is a clinic at the NHS Teaching Hospital there.

http://www.nhs.uk/Services/hospitals/Services/Service/Treatment/DefaultView.aspx?id=37583&spid=329

You might also want to contact the Vulval Pain Society or certainly have a good read of their website.

http://www.vulvalpainsociety.org/vps/
heathwhit

Registered:
Posts: 162
Reply with quote  #5 
Thank you susan for your help, i am going through hell today and my symptons do sound very much like vulvadynia apart from the wanting to wee so much.As i am in my late 70s i didn't think women of my age would get that condition.I will get back to my g p and see if i he will give me a referal though it looks like a long wait.looking back though i think i always have been a bit vunerable in that area.Kindest regards Heather.
__________________
H.M Whitworth
chrismm

Registered:
Posts: 26
Reply with quote  #6 
Hi Heather

I had exactly the same symptoms as you - an urgency to wee and what I now think was vulvadynia.  Although as you know I am now OK on pentosan I will be very interested to know how you get on if you see a consultant about the vulvadynia.
I do hope you will soon be able to get some relief.  Glad to see from the forum that you are being positive and looking into finding a solution that suits you. Don't give up - relief will be out there for you if you keep trying.
 
Best Wishes

__________________
Chris
heathwhit

Registered:
Posts: 162
Reply with quote  #7 
Hi chrismm, thanks for keeping in touch with me there are so many different forms of this horrible thing it is comforting to find someone who has had similar symptons to myself.I find the worst part is the wanting to wee feeling and not getting muvh relief which has mainly happened after my cystoscopy, the vulvadynia if that is what it is is pretty miserable too especially when sat down.The pentason you take is it another name for elmiron or something different? Best wishes Heather.
__________________
H.M Whitworth
chrismm

Registered:
Posts: 26
Reply with quote  #8 
Hi Heather
I do feel so sorry for you putting up with the urgency and the soreness.  When I had it at first I could not concentrate on anything at all - it just took over my life.
I do have the pentosan now which has been a miracle for me.  It is actually pentosan polysulphate sodium which as you say is Elmiron.  However when Elmiron became expensive the hospital sourced Fibrase which is the same thing but cheaper.  I have been on it now for over 30 years and have had no side effects.

If I ever had to stop taking or could not get the pentosan I think I would have instils because they do exactly the same.  The pentosan and instils put a coating on the lining of the bladder which takes away the urgency.  Once that had gone the soreness also fades.  I did have to take the pentosan for 6 months before it had an effect but it was amazing as the discomfort just faded away.  I also take 10mg amitrypteline which I was told was also very helpful to calm the nerve endings.

Thinking of you and hoping that you soon find something to bring you relief.

Best Wishes

__________________
Chris
Moderator_Jen

Moderator
Registered:
Posts: 971
Reply with quote  #9 
I have severe Vulvodynia and I am being seen by a specialist. It does have a negative effect on my bladder (I have IC and Fowlers Syndrome)

I tried a hormone cream and when you first start using it it stings and burns like hell and it's a very normal side effectt which wears off after time. However it became clear that I was going through the menopause so started HRT instead.

I have found several products that helps emmensely with my Vulvodynia.

Emollin Emollient Spray - I use this after toileting and it really helps with any dryness and stinging. You can buy it from a pharmacy or ask your Dr to prescribe it (my consultant prescribed it initially and then asked my Dr to continue prescribing it)

Vaginal moisturiser- these really help with internal dryness - I've found these two very good - Replens vaginal moisturiser and Regelle Vaginal Moisturiser - again both are available from pharmacies or via prescription

Seeing a specialist is definitely a good idea as there are lots of other things that can be tried.

__________________
Bladder Health U.K. Forum Message Board Moderator.
Kent Support Group Co-Ordinator
Special interest in supporting those with Interstital Cystitis, Fowlers Syndrome and those who have bladder issues in Kent.

Please support Bladder Health UK by become a Bladder Health UK member  - click here for more details: http://bladderhealthuk.org/membership
heathwhit

Registered:
Posts: 162
Reply with quote  #10 
The trouble is the vulval pain is not there all the time so it is difficult to know whether i have it or not, but when it is there i just feel as if i have been kicked and bruised.It id either that or frequency.Both horrible.Heather.
__________________
H.M Whitworth
Moderator_Jen

Moderator
Registered:
Posts: 971
Reply with quote  #11 
I find that I also get the feeling that I have thrush (although sadly for the past 5 months I have had constant thrush but that's due to other medical problems and not just my bladder!) Iget a burning and inching sensation and I experience a stabbing pain that feels like a horse has kicked me.

One thing the specialist did identify when they diagnosed Vulvodynia is that my folate level was so low it didn't even register a level on the blood test. I now take folate (5mg daily) and that has helped a lot. I also get my B12 checked regularly and if it is low I get a B12 booster shot from my GP.

__________________
Bladder Health U.K. Forum Message Board Moderator.
Kent Support Group Co-Ordinator
Special interest in supporting those with Interstital Cystitis, Fowlers Syndrome and those who have bladder issues in Kent.

Please support Bladder Health UK by become a Bladder Health UK member  - click here for more details: http://bladderhealthuk.org/membership
heathwhit

Registered:
Posts: 162
Reply with quote  #12 
Thanks Jen for your helpful suggestions i seem to have so many different things going on especially since i had the cystoscopy, bladder discomfort i never had snd now it feels very vunerable, and then all the vulval pain will start plus the weeing, i always have a shower before bed and every night i go to sleep in tears.My poor husband gets upset too as he doesn't know how to help me , the only thing helps me is sleep thank god i don't have to go too much once i get to sleep, but then i have to face another day.Got s doctor appointment nrxt week so hopefully he will refer me.I know you must suffer with all your problems so maybe i should'nt complain too much.Best wishes.Heather.
__________________
H.M Whitworth
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.

 Teva UK Ltd Abena.co.uk
This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.